Alert archive / Texas / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind chill advisory at Feb 12, 2021, 4:56 AM CST for 11 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2021, 4:56 AM CST (10:56 UTC)
- Expired
- Feb 12, 2021, 9:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 356 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
626 WWUS44 KCRP 121056 WSWCRP URGENT - WINTER WEATHER MESSAGE National Weather Service Corpus Christi TX 456 AM CST Fri Feb 12 2021 ...VERY COLD WIND CHILLS EARLY THIS MORNING OVER PORTIONS OF SOUTH TEXAS... .The combination of windy conditions and cold temperatures will result in wind chill readings 20 to 25 degrees across portions of South Texas early this morning. Conditions will improve by late morning. TXZ231>234-241>247-342>347-442-443-447-121500- /O.NEW.KCRP.WC.Y.0001.210212T1056Z-210212T1500Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 456 AM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills 20 to 25 degrees. * WHERE...Portions of South Texas. * WHEN...Until 9 AM CST this morning. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ANM
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 12, 4:23 AM CST, 33 minutes earlier.
Area forecast discussion, Feb 12, 4:23 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
423 AM CST Fri Feb 12 2021
.SHORT TERM (Today through Saturday)...
Showers diminished in coverage overnight due to the arrival of
slightly drier air from the north and brief isentropic downglide.
Currently however, weak isentropic lift has resumed allowing for
foggy conditions and patchy light rain/drizzle to return to the
region, mainly across the eastern half of the CWA. Showers are
expected to develop once again through the day today as a weak
mid-level shortwave through approaches the area from the west.
This activity may also spark a few thunderstorms over the region,
but expecting the heavier showers/storms to remain over the
coastal waters where better moisture/instability should reside.
The shortwave should push east of the area tonight, surface high
pressure will then settle in filtering drier air southward and
limiting the rainfall potential. By Saturday though, rain chances
are expected to gradually increase as another mid-level trough/low
deepens over northern Mexico and approaches South Texas towards
the end of the period.
Although not anticipating measuring rainfall until after day-
break today, some Hi-Res models are indicating spotty light
precip to develop near or just north of the Victoria Crossroads
region early this morning. Some of these models' thermal profiles
are hinting the possibility of light freezing precip to occur
over this area. However, confidence on occurrence is low, so have
opted for leaving this out of the grids for now, but will
continue to monitor the situation in case an update is needed.
These conditions may exist again tonight around the same area, but
will hold-off for now as well.
Temperatures wise, expect the temperatures to remain on the
cooler side and nearly steady through the period as CAA
continues. Highs today and Saturday are forecast to stay in the
upper 30s to mid 40s, with overnight lows tonight in the mid to
upper 30s. Cloudy to mostly cloudy skies and a light to moderate
northerly breeze will continue, which will allow for wind chill
temperatures to deep into the low to mid 20s at times through the
period.
&&
.LONG TERM (Saturday Night through Thursday)...
Light rain will be possible Saturday night ahead of an approaching
mid-level trough. As the trough moves over the area, arctic air will
surge south bringing much colder temperatures to the area. As the
cold air moves into the area Sunday morning, there is a slight
chance any lingering showers could result in freezing rain or rain
mixed with sleet.
A coastal trough will increase moisture across the area Sunday night
into Monday as more cold air surges south. Rain chances will
increase as temperatures plummet. Rain will begin to transition into
freezing rain by Sunday night through Monday morning from the north
and west toward the coast. Freezing temperatures are expected along
the coast by Monday morning. Sleet may begin to mix in by Monday
afternoon for most of the area. Temperatures will remain cold
Monday, with high temperatures in the mid 30s for most of the area.
Temperatures will be extremely cold Monday night into Tuesday
morning, with lows in the lower 20s and teens as the coastal trough
shifts to the northeast, cutting of moisture advection and clearing
skies. A Freeze Warning will probably be necessary. Wind chills will
be dangerously low Sunday night through Tuesday night as strong
winds develop with each surge of high pressure. A Wind Chill
Advisory will very likely be necessary, with a warning possible
across the northern tier of counties where wind chills could drop
into the single digits.
A quick rebound to temperatures in the 40s is expected for Tuesday,
with lows still in the 30s for Tuesday night. Another coastal trough
will develop Tuesday night/Wednesday, returning moisture and the
chances for rain. Winds will increase again, once again dropping
temperatures to near freezing for Wednesday night which could lead
to some isolated spots with freezing rain. The good news is that
this should be over quickly as temperatures increase and rain
chances end Thursday.
&&
.MARINE...
Scattered showers and isolated thunderstorms will by possible
today. Moderate to strong winds will continue through Saturday. A
Small Craft Advisory is in effect across the Gulf waters through
midnight tonight, and for the bays through noon today. Isolated
showers will remain possible tonight, becoming more scattered on
Saturday. Northerly winds will continue to be strong through early next week
due to surges of arctic air. Gusts to gale force are possible Monday
and Monday Night so a Gale Warning may be necessary. Showers will be
possible over the weekend, with the chance of some wintry
precipitation mixed in Monday. Rain chances should taper off by
Tuesday but return Tuesday Night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 41 37 44 35 47 / 30 20 30 30 20
Victoria 40 36 42 34 45 / 20 20 30 30 20
Laredo 43 37 41 36 43 / 20 20 40 20 10
Alice 41 36 43 34 45 / 20 20 40 30 20
Rockport 43 37 46 36 47 / 30 20 40 40 20
Cotulla 42 36 40 34 42 / 10 20 50 20 10
Kingsville 42 38 43 34 46 / 30 20 40 30 20
Navy Corpus 43 39 47 39 49 / 40 20 40 40 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until midnight CST tonight For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory until noon CST today For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor.
&&
ANM/88...SHORT TERM
LS/77...LONG TERMHazardous weather outlook, Feb 11, 4:10 PM CST, 12 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 410 PM CST Thu Feb 11 2021 TXZ229>234-239>247-342>347-442-443-447-122215- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 410 PM CST Thu Feb 11 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight Isolated thunderstorms will be possible tonight across South Texas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Freezing temperatures are possible nightly Sunday night through Tuesday night for most locations excluding the islands. A Freeze Warning may be necessary. Wind Chill Advisory conditions are possible during the mentioned time frame of freezing temperatures. Sleet and light freezing rain are possible late Sunday night into Monday. GMZ230-235-250-255-270-275-122215- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 410 PM CST Thu Feb 11 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Isolated thunderstorms will be possible tonight. Foggy conditions with reduced visibilities to 1-3 miles or less will be possible today. A strong northerly flow will develop today. A Small Craft Advisory is now in effect through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Small Craft Advisory will remain in effect for the near and offshore waters through Friday night. Advisory conditions may continue through the middle of the week. Gale conditions may occur on Monday.
In the hours before
Special weather statement, Feb 12, 4:49 AM CST, 7 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 449 AM CST Fri Feb 12 2021 TXZ231>234-241>247-342>347-442-443-447-121500- Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 449 AM CST Fri Feb 12 2021 ...AREAS OF FOG THIS MORNING... Areas of fog have develop across portions of South Texas this morning. Expect visibilities generally 1 mile or less with a few locations seeing visibilities 1/4 mile or less at times. Use caution if traveling as visibility may change rapidly in a short amount of time. Use low beam headlights and leave extra distance between your vehicle and others on the road. LS
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:20 PM CST | Winter Storm Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 25 hr |
| Feb 12, 3:46 PM CST | Freeze Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 36 hr |
| Feb 12, 3:49 PM CST | Wind Chill Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 36 hr |
Nearby
Wind Chill Advisories in Texas, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.